my thyroid pills dont work anymore? wrongly diagnosed?

im still always tired. ive been on synthroid for a year and a half now. just had my levels checked in october and there fine she says. what else could cause ur ths or ts to be very low? and make u tired? im on 100mcg. could it just be my thyroid dropped that low in the last few months? im sick of being tired.
the synthroid stopped my migrains, ive only had 4 in the last year. i found that strange too. but she said it was normal to help stop them too. i think im going to get another doctor.
the last few weeks my head feels like theres pressure in there or something i cant really explain the feeling. its weird and scary.
i just go to a reg family doctor

4 comments

  • Answer Fairy

    I hear you, sister. I also have a thyroid condition. Do you go to a regular doctor or a specialist. You should be seeing an endocrinologist. I do. No, you were not wrongly diagnosed (or maybe you were, how should I know). I am on 200mcg and I still feel tired sometimes. My herbologist (he and my endocrinologist are best buddies) told me to start taking coQ-10 to help with my absorbtion. Worked like a charm. People with thyroid conditions do not have the luxury of just taking a pill and having that fix everything. Oh, no. You need to change your diet quite drastically. No more sugars, no more heavy starches, no more white flour. You need to increase your green veggies a LOT. You also need to focus on getting exercise every single day.

    For my exercise, I offered to walk my elderly neighbors bulldog. Hank and I do 2 miles in the morning (only takes 20 minutes). Plus, since I am doing Mrs. James a favor, I feel like a jerk if I don’t walk her dog, aka exercise. Anyway, find what works for you.

  • phoster

    all the pills do is regulate your levels. if they are low, they are low and it indicates you need more meds. that is easy and black and white by reading blood tests.

    here is the other thing, it isnt the only thing that can cause you to be tired. depression, sleep disorders, pituitary and other issues can cause it. if your doctor runs out of ideas, and your counts are where they should be, ask that he looks elsewhere. if you still dont get any answers try another doctor.

  • Sage Halfmoon

    I’m on synthroid also. My Dr. cut back on my dosage. When I asked, I was told that too large a dosage signaled the body to cut back natural production of thyroxin resulting in a possible shortage. Talk to Dr. about this–don’t just take someone’s word off the WWW.

    Other things that can cause chronic tiredness are low blood sugar–also needs professional testing. Lack of sleep, or poor quality sleep. Requires a sleep study to determine, but excessive loud snoring with breath stoppage during sleep is a pretty sure sign. Fix is a CPAP machine or oxygen. In short, talk to your Dr. about the tiredness. There are several possibilities. these are just the ones I personally have. I’m sure there are others.

  • Chances are your thyroid levels are not correct or you are not converting T4 to T3. The TSH test should always be done first thing in the morning while its near its high point. Also, you want to get the TSH around 1.0. The range for TSH is outdated and many doctors are now suggesting the TSH not be over 2.0.

    Another problem could be with conversion of T4 to T3. If you aren’t converting you would have symptoms such as fatigue, depresson, hairloss, brain fog, and muscle and joint aches. To find out if you aren’t converting get a free t3 test. If its below midrange, you are a poor converter and might do better on a medication that is both T4 and T3, Synthroid is only T4.

Leave a Reply